Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 203, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2009, 4:14 PM EDT for Early County, Georgia; 5 counties in Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 14, 2009, 5:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Early County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:51 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 14, 3:51 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 PM EDT SUN JUN 14 2009 .SHORT TERM... (TONIGHT THROUGH WEDNESDAY) SO MUCH FOR THE MCS REMAINING WELL TO OUR NORTH. THE RIDGE DID NOT BUILD AS FAR EAST AS WE WERE THINKING...WHICH ALLOWED THE MCS STEERING FLOW TRAJECTORY TO REMAIN NORTH TO SOUTH. THE LARGE MCS THAT DEVELOPED OVER NORTHERN MS THIS MORNING IS NOW ABOUT TO ENTER OUR SOUTHEAST AL AND SOUTHWEST GA COUNTIES...AND THE SPC POSTED A SEVERE THUNDERSTORM WATCH DOWN TO THE FL PANHANDLE. THE MAIN THREAT WILL BE DAMAGING WINDS...AND STRONG LOW-MID LAYER WINDS CONTINUE BEHIND THE LINE OF STORMS AND THE AIRMASS REMAINS VERY UNSTABLE TO ITS SOUTH (SBCAPE 3K J/KG). THESE STORMS WILL LIKELY DISSIPATE AROUND SUNSET. ALL THE NUMERICAL GUIDANCE FORECAST THE CENTRAL CONUS RIDGE TO BUILD EASTWARD...WHICH WOULD NORMALLY RESULT IN HOT AND DRY CONDITIONS. HOWEVER...RECENT EVENTS HAVE TAUGHT US THAT MCS- INDUCED STORMS ARE ALMOST EVER PRESENT WHEN OUR AREA IS UNDER DEEP LAYER NORTHWEST FLOW. THEREFORE...WE WILL FORECAST HOT TEMPERATURES BUT WILL KEEP RAIN CHANCES THROUGH THE PERIOD. MONDAY AFTERNOON LOOKS LIKE THE BEST CHANCE FOR RAIN BECAUSE OF THE INCREASE IN MOISTURE AND INSTABILITY...ESPECIALLY OVER OUR EASTERN ZONES. TEMPERATURES WILL REACH THE UPPER 90S AT SOME INLAND SITES. .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT SUNDAY) GLOBAL GUIDANCE IN GOOD AGREEMENT DURING THE MIDDLE PORTION OF THE WEEK IN MAINTAINING THE DOMINANT UPPER LEVEL RIDGING ALONG THE NORTHERN GULF COAST. THIS SHOULD KEEP OUR WX FAIRLY CONSISTENT WITH TEMPERATURES A BIT ABOVE CLIMO AND POPS AT OR A BIT BELOW FOR THE MIDDLE OF JUNE. MODEL SOLUTIONS THEN BEGIN TO DIVERGE RAPIDLY INTO THE LATER PORTION OF THE WEEK WITH RESPECT TO THE POSITION AND AMPLITUDE OF AN EVOLVING EASTERN CONUS TROUGH. 18Z/00Z GFS SHOWING THIS ENERGY TAKING A SIGNIFICANT DIVE AND AMPLIFICATION INTO THE SOUTHEASTERN STATES BY LATER FRIDAY INTO SATURDAY. ECMWF WHILE HAVING TRENDED TOWARD A MORE AMPLIFY PATTERN...IS MUCH MORE PROGRESSIVE WITH THE FEATURE AND FAILS TO FULLY BREAK DOWN TO MID- LEVEL RIDGING TO THE GULF COAST. STILL A BIT EARLY TO MAKE A GOOD DETERMINATION ABOUT WHICH SOLUTION IS BETTER TO FOLLOW... HOWEVER THE GFS TROUGH WOULD BE SOMEWHAT UNUSUAL WITH H5 HEIGHTS SOME 2 STANDARD DEVIATIONS FROM CLIMO INTO THE SOUTHEASTERN STATES. WILL TREND TEMPS DOWN TO NEAR CLIMO (UPPER 80S/LOWER 90S) AND BUMP POPS UP TO CHANCE RANGE FOR NOW. && .AVIATION... WATCHING A COMPLEX OF TSRA OVER CNTRL AL MOVING SEWD. HAVE INCLUDED VCTS AND TEMPO GROUPS FOR KDHN AS TSRA AFFECT THAT TERMINAL THROUGH EARLY EVENING. ELSEWHERE...ONLY ISOLD TSRA AND SCT CB CLOUD GROUPS WERE MENTIONED FOR THIS AFTERNOON. PREVAILING WINDS THIS AFTERNOON WILL BE W-NW 7-11 KT. AFTER CONVECTION DISSIPATES SHORTLY AFTER SUNSET...EXPECT PERIODS SCT HIGH CLOUDS AND LIGHT WINDS. AREAS OF BRIEF MVFR VSBY IN MIST/LIGHT FOG ARE EXPECTED TO FORM BY EARLY MONDAY MORNING...WITH THE BEST CHANCES AT KTLH AND KVLD. AFTER MIST/FOG BURNS OFF MONDAY MORNING...EXPECT VFR WITH SCT CU CLOUDS AND WLY WINDS AROUND 5 KT. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 96 73 98 76 / 20 40 20 20 10 PANAMA CITY 76 93 77 95 79 / 30 20 10 20 10 DOTHAN 74 96 74 98 75 / 30 40 10 20 10 ALBANY 74 95 74 97 74 / 20 50 20 20 20 VALDOSTA 71 94 72 96 72 / 20 50 30 30 20 CROSS CITY 72 94 73 96 73 / 20 50 20 40 10 APALACHICOLA 74 93 75 94 75 / 20 30 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && FOURNIER/MROCZKA/JAMSKI
Hazardous weather outlook, Jun 14, 2:56 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT SUN JUN 14 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-151900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 256 PM EDT SUN JUN 14 2009 /156 PM CDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A THUNDERSTORM COMPLEX WAS MOVING QUICKLY SOUTH SOUTHEASTWARD ALONG THE CENTRAL ALABAMA AND GEORGIA BORDERS. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS...AND MAY MAKE IT INTO SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE AS THE AIRMASS IS THIS REGION REMAINS HOT...MOIST...AND UNSTABLE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...BUT FREQUENT LIGHTNING...MARGINALLY SEVERE HAIL...AND BRIEF BUT HEAVY RAIN ARE ALSO EXPECTED. THESE STORMS WILL LIKELY WEAKEN SHORTLY AFTER SUNSET. ELSEWHERE...ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE FLORIDA BIG BEND. A FEW OF THESE STORMS MAY BE STRONG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WITH HIGH PRESSURE IN CONTROL ALOFT...THE HOT WEATHER WILL CONTINUE THROUGH MUCH OF THE COMING WEEK. AFTERNOON TEMPERATURES WILL REACH THE MID TO UPPER 90S EACH AFTERNOON...POSSIBLY APPROACHING 100 DEGREES ON TUESDAY. HEAT INDEX VALUES MAY APPROACH 105 DEGREES EACH AFTERNOON THIS WEEK. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. HOWEVER...ANY STORMS THAT DO FORM COULD BE STRONG WITH SMALL HAIL...GUSTY WINDS...AND INTENSE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 14, 3:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EDT SUN JUN 14 2009 ALZ068-FLZ009-142100- GENEVA-HOLMES- 258 PM CDT SUN JUN 14 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY IN SOUTHEAST ALABAMA AND HOLMES COUNTY IN NORTH FLORIDA... * UNTIL 400 PM CDT AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 12 MILES NORTHWEST OF GENEVA... MOVING SOUTHEAST AT 15 MPH. PEOPLE IN NORTHWESTERN HOLMES AND WESTERN GENEVA COUNTIES...INCLUDING THE CITIES OF SAMSON AND GENEVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 62 min |
| Jun 14, 6:21 PM EDT | Special Marine Warning | TAE | 84 min | |
| Jun 14, 6:54 PM EDT | Special Marine Warning | TAE | 81 min | |
| Jun 14, 7:15 PM EDT | Severe Thunderstorm Warning | TAE | Franklin | 30 min |
| Jun 14, 3:38 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 67 min |
| Jun 14, 4:32 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Early, Miller | 43 min |
| Jun 14, 5:16 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Miller | 59 min |
| Jun 14, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.